Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Manifolds of almost half of the maximal volume


Author: Oguz C. Durumeric
Journal: Proc. Amer. Math. Soc. 104 (1988), 277-283
MSC: Primary 53C20
Addendum: Proc. Amer. Math. Soc. 107 (1989), 1145-1146.
MathSciNet review: 958083
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Riemannian manifolds with sectional curvature $ \geq 1$ and volume slightly less (in terms of the dimension and the upper bound of the sectional curvature) than $ V$, the half of the volume of the standard sphere, are classified. The behavior of the critical points of the distance function on manifolds whose volume differ from $ V$ in terms of constructible constants in terms of the dimension is discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0958083-0
PII: S 0002-9939(1988)0958083-0
Keywords: Curvature, volume, diameter
Article copyright: © Copyright 1988 American Mathematical Society